Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Feb 25, 2013, 3:02 AM CST for 15 counties in Texas. It was in force for 14 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2013, 3:02 AM CST (09:02 UTC)
- Expired
- Feb 25, 2013, 5:08 PM CST
- In force
- 14 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 19 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 4:37 AM CST | BLIZZARD | 6 Ne Lubbock, TX | VISIBILITY LESS THAN ONE-QUARTER MILE |
| Feb 25, 4:54 AM CST | SNOW 4 | Friona, TX | VIS NEAR 0 |
| Feb 25, 4:54 AM CST | BLIZZARD | Friona, TX | VIS NEAR 0 |
| Feb 25, 5:16 AM CST | BLIZZARD | Littlefield, TX | VISIBILITY NEAR 0 |
| Feb 25, 5:22 AM CST | SNOW 3 | Dimmitt, TX | DEPUTIES REPORT 0 VISIBILITY WEST OF TOWN |
| Feb 25, 5:22 AM CST | BLIZZARD | Dimmitt, TX | DEPUTIES REPORT 0 VISIBILITY WEST OF TOWN |
| Feb 25, 5:43 AM CST | SNOW 2 | Plainview, TX | POOR VISIBILITY IN BLOWING SNOW...HARD TO ESTIMATE SNOW BECAUSE IT IS BLOWING SO MUCH. |
| Feb 25, 5:43 AM CST | BLIZZARD | Plainview, TX | POOR VISIBILITY IN BLOWING SNOW...HARD TO ESTIMATE SNOW BECAUSE IT IS BLOWING SO MUCH. |
| Feb 25, 6:15 AM CST | SNOW 1 | Levelland, TX | VISIBILITY APPROX 100 FEET |
| Feb 25, 6:15 AM CST | BLIZZARD | Levelland, TX | VISIBILITY APPROX 100 FEET |
| Feb 25, 7:10 AM CST | SNOW 6 | Friona, TX | VISIBILITY NEAR 0 |
| Feb 25, 7:10 AM CST | BLIZZARD | Friona, TX | VISIBILITY NEAR 0 |
| Feb 25, 7:24 AM CST | SNOW 3.9 | Shallowater, TX | |
| Feb 25, 7:28 AM CST | SNOW 3.5 | Muleshoe, TX | |
| Feb 25, 7:37 AM CST | SNOW 3 | Abernathy, TX | |
| Feb 25, 7:43 AM CST | BLIZZARD | Muleshoe, TX | VISIBILITY ONE-HALF BLOCK... ROADS TREACHEROUS |
| Feb 25, 7:46 AM CST | SNOW 3 | Morton, TX | |
| Feb 25, 7:46 AM CST | SNOW 3.5 | Plainview, TX | |
| Feb 25, 7:46 AM CST | SNOW 5 | Friona, TX | DRIFTS OF 1-2 FEET |
| Feb 25, 8:04 AM CST | SNOW 3.5 | Plainview, TX | |
| Feb 25, 8:15 AM CST | SNOW 10.3 | 2 W Tulia, TX | |
| Feb 25, 8:30 AM CST | HIGH SUST WINDS 44 | 3 N Plains, TX | |
| Feb 25, 8:40 AM CST | HIGH SUST WINDS 40 | 2 Ne Friona, TX | |
| Feb 25, 8:41 AM CST | SNOW 6 | Littlefield, TX | VISIBILITY AT 0...ROADS TREACHEROUS |
| Feb 25, 8:41 AM CST | BLIZZARD | Littlefield, TX | VISIBILITY AT 0...ROADS TREACHEROUS |
| Feb 25, 8:45 AM CST | HIGH SUST WINDS 44 | 2 Ne Dimmitt, TX | |
| Feb 25, 8:54 AM CST | SNOW 4 | Littlefield, TX | |
| Feb 25, 8:55 AM CST | HIGH SUST WINDS 40 | 2 Ssw Muleshoe, TX | |
| Feb 25, 9:01 AM CST | SNOW 8 | Dimmitt, TX | ROADS TREACHEROUS AND DRIFTS TO 4 FEET. |
| Feb 25, 9:01 AM CST | BLIZZARD | Dimmitt, TX | ROADS TREACHEROUS AND DRIFTS TO 4 FEET. |
| Feb 25, 9:15 AM CST | HIGH SUST WINDS 44 | 2 Ene Tulia, TX | |
| Feb 25, 9:55 AM CST | HIGH SUST WINDS 40 | Reese Center, TX | |
| Feb 25, 10:05 AM CST | HIGH SUST WINDS 44 | 6 S Olton, TX | |
| Feb 25, 10:05 AM CST | HIGH SUST WINDS 47 | 1 Ne Amherst, TX | |
| Feb 25, 10:10 AM CST | HIGH SUST WINDS 42 | 4 S Levelland, TX | |
| Feb 25, 10:10 AM CST | HIGH SUST WINDS 42 | 6 Ssw Wolfforth, TX | |
| Feb 25, 10:12 AM CST | HIGH SUST WINDS 47 | 1 Ne Amherst, TX | |
| Feb 25, 10:13 AM CST | HIGH SUST WINDS 42 | 4 S Levelland, TX | |
| Feb 25, 10:15 AM CST | HIGH SUST WINDS 44 | 6 Ssw Anton, TX | |
| Feb 25, 10:20 AM CST | HIGH SUST WINDS 41 | 3 N Hart, TX | |
| Feb 25, 10:50 AM CST | HIGH SUST WINDS 41 | 1 N O'Donnell, TX | |
| Feb 25, 10:50 AM CST | NON-TSTM WND GST 59 | 4 S Levelland, TX | |
| Feb 25, 10:55 AM CST | SNOW 6 | Plainview, TX | DRIFTS 1 FOOT. VISIBILITY NEAR ZERO. |
| Feb 25, 10:55 AM CST | BLIZZARD | Plainview, TX | DRIFTS 1 FOOT. VISIBILITY NEAR ZERO. |
| Feb 25, 11:03 AM CST | SNOW 6 | Littlefield, TX | DRIFTS TO 3 FEET. VISIBILITY LESS THAN 1 2 MILE |
| Feb 25, 11:03 AM CST | BLIZZARD | Littlefield, TX | DRIFTS TO 3 FEET. VISIBILITY LESS THAN 1 2 MILE |
| Feb 25, 11:05 AM CST | SNOW 14 | Tulia, TX | DRIFTS TO 4 FEET. VISIBILITY NEAR ZERO. |
| Feb 25, 11:05 AM CST | BLIZZARD | Tulia, TX | DRIFTS TO 4 FEET. VISIBILITY NEAR ZERO. |
| Feb 25, 11:25 AM CST | NON-TSTM WND GST 58 | 6 Ssw Wolfforth, TX | |
| Feb 25, 11:27 AM CST | SNOW 7 | Happy, TX | DRIFTS 4 TO 5 FEET. ZERO VISIBILITY. |
| Feb 25, 11:27 AM CST | BLIZZARD | Happy, TX | DRIFTS 4 TO 5 FEET. ZERO VISIBILITY. |
| Feb 25, 11:32 AM CST | NON-TSTM WND GST 58 | Reese Center, TX | |
| Feb 25, 11:35 AM CST | NON-TSTM WND GST 61 | 1 N O'Donnell, TX | |
| Feb 25, 11:37 AM CST | NON-TSTM WND GST 58 | 6 Ne Lubbock, TX | |
| Feb 25, 12:10 PM CST | NON-TSTM WND GST 59 | 6 S Olton, TX | |
| Feb 25, 12:25 PM CST | NON-TSTM WND GST 62 | 5 Ssw Graham, TX | |
| Feb 25, 12:55 PM CST | SNOW 8 | Plainview, TX | DRIFTS 2-3 FEET |
| Feb 25, 12:55 PM CST | BLIZZARD | Plainview, TX | DRIFTS 2-3 FEET |
| Feb 25, 1:00 PM CST | SNOW 7 | Olton, TX | DRIFTS 2-3 FEET. VISIBILITY NEAR ZERO. |
| Feb 25, 1:00 PM CST | BLIZZARD | Olton, TX | DRIFTS 2-3 FEET. VISIBILITY NEAR ZERO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS74 KLUB 250902 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 302 AM CST MON FEB 25 2013 TXZ039>044-252200- /O.NEW.KLUB.HW.W.0003.130225T0902Z-130226T0000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 302 AM CST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS MORNING THROUGH 6 PM THIS EVENING. * WINDS...NORTHERLY INCREASING TO BETWEEN 35 AND 45 MPH WITH FREQUENT GUSTS NEAR 60 MPH. * IMPACTS...COMBINED WITH LIGHT SNOW UP TO AN INCH OR TWO...BLOWING SNOW WILL REDUCE VISBILITIES. MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND SEMI TRUCKS. THOSE AREAS THAT SEE LITTLE OR NO SNOW WILL EXPERIENCE BLOWING DUST AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
108 WWUS74 KLUB 252152 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CST MON FEB 25 2013 TXZ021>023-027>029-033>035-260000- /O.EXB.KLUB.HW.W.0003.130225T2200Z-130226T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 352 PM CST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...LOCALLY REDUCED VISIBILITIES FROM BLOWING SNOW WILL CONTINUE...AT TIMES UNDER A MILE. SOME BLOWING AND DRIFTING SNOW ALSO WILL CONTINUE. MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ039>044-260000- /O.CON.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 352 PM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH FREQUENT GUSTS NEAR 60 MPH. * IMPACTS...COMBINED WITH LIGHT WILL REDUCE VISBILITIES. MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND SEMI TRUCKS. THOSE AREAS THAT SEE LITTLE OR NO SNOW WILL EXPERIENCE BLOWING DUST AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
360 WWUS74 KLUB 252207 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 407 PM CST MON FEB 25 2013 TXZ021>023-027>029-033>035-039-040-252315- /O.CAN.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD 407 PM CST MON FEB 25 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. LOCAL BLOWING AND DRIFTING SNOW MAY CONTINUE UNTIL EARLY THIS EVENING. $$ TXZ041>044-260000- /O.CON.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/ LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 407 PM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH FREQUENT GUSTS NEAR 60 MPH. * IMPACTS...COMBINED WITH LIGHT WILL REDUCE VISBILITIES. MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND SEMI TRUCKS. THOSE AREAS THAT SEE LITTLE OR NO SNOW WILL EXPERIENCE BLOWING DUST AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
429 WWUS74 KLUB 252308 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 508 PM CST MON FEB 25 2013 TXZ041>044-260015- /O.CAN.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/ LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 508 PM CST MON FEB 25 2013 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE HIGH WIND WARNING FOR THE REMAINDER OF THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. 5 PM SURFACE OBSERVATIONS SHOW THAT WIND SPEEDS HAVE FALLEN BELOW WARNING CRITERIA ACROSS THE AREA. GUSTY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH 6 OR 7 PM BEFORE DIMINISHING FURTHER THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 24, 11:33 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 24, 11:33 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1133 PM CST SUN FEB 24 2013 .UPDATE... 00Z MODEL CYCLE NOT TOO DIFFERENT FROM DAYTIME RUNS. PRECIP CONTINUES TO FILL IN SLOWLY WITH THE MODELS CONTINUING TO INDICATE POTENTIAL FOR HEAVIEST SNOW TO THE NORTH OF THE LOW AS ITS CENTER MOVES ACROSS THE SRN PART OF THE FCST AREA EARLY MONDAY THEN AS MOISTURE WRAPS AROUND THE SYSTEM. BY THE TIME THE LATTER OCCURS LIFT TO BE FOCUSED AOB 700MB IN AN AREA A LITTLE WARMER THAN PRIME DENDRITIC GROWTH ZONE. THIS COULD LIMIT SNOWFALL AMOUNTS SOME... BUT OVERALL THE MESSAGE OF 2 TO 6 INCHES AND OF COURSE THE STRONG WINDS AND REDUCED VSBY BECAUSE OF THAT AND THE SNOWFALL REMAIN CONSISTENT. NO UPDATES FORTHCOMING ATTM. && .AVIATION... POWERFUL WINTER STORM BEGINNING TO IMPINGE ON THE FCST AREA. WILL SEE SNOW BEGIN TO INCREASE IN COVERAGE AND INTENSITY LIKELY AFFECTING KLBB IN THE FIRST FEW HOURS OF THE TAF PERIOD WHILE KCDS PROBABLY TO SEE SOME RAIN SHOWERS UNTIL CLOSER TO SUNRISE WHEN LOWER LEVELS SHOULD BE COLD ENOUGH TO CHANGE OVER. COULD SEE PERIODS OF LIFR VSBY AND CIGS BUT MOST LIKELY OUTCOME FOR MANY HOURS THROUGH THE PERIOD WILL BE IFR CONDITIONS. WIND SPEEDS OF 35G50KT WILL ONLY COMPLICATE WEATHER SITUATION. && .PREV DISCUSSION... /ISSUED 358 PM CST SUN FEB 24 2013/ SHORT TERM... DEEPENING UPPER LEVEL STORM SYSTEM CURRENTLY ENTERING SOUTHERN NEW MEXICO CONTINUES TO AMPLIFY AND PUSH TOWARD WEST TEXAS...SETTING THE STAGE FOR A SIGNIFICANT WINTER STORM FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND CENTRAL TO NORTHERN PORTIONS OF THE SOUTH AND ROLLING PLAINS. THIS EVENING...DUAL THREATS WILL IMPACT THE AREA AS HEIGHTS ALOFT BEGIN TO FALL AHEAD OF THE AFOREMENTIONED UPPER LOW AS SURFACE CYCLOGENESIS ENSUES OVER THE SOUTH AND ROLLING PLAINS. THE SHORTER FUSED OF WHICH WILL BE ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE IN THE FORM OF THUNDERSTORMS. STEEPENING LAPSE RATES...STRONGLY SHEARED PROFILES...AND IMPRESSIVE OMEGA VALUES WILL CONTRIBUTE TO STORMS DEVELOPING ALONG A PACIFIC FRONT/DRYLINE. KEPT CHANCES PULLED WEST ACROSS A GOOD CHUNK OF THE ROLLING PLAINS WITH INITIALLY BACKED SURFACE WINDS AHEAD OF THE DEEPENING SURFACE LOW. A FEW STORMS MAY PRODUCE SOME ISOLATED LARGE HAIL...BUT THIS THREAT SHOULD BE LIMITED BY ONLY A FEW HUNDRED J/KG OF CAPE. FARTHER NORTHWEST...SNOW WILL BEGIN TO DEVELOP AND OVERSPREAD THE AREA. TEMPERATURES WILL FALL BELOW FREEZING FROM NORTHWEST TO SOUTHEAST...WITH AREAS NORTH AND WEST OF A MEMPHIS TO JUSTICEBURG LINE SEEING ALL SNOW BY MIDNIGHT. LOCATIONS SOUTH AND EAST WILL TRANSITION TO ALL SNOW DURING THE OVERNIGHT HOURS AS A POLAR FRONT IS DRAGGED ACROSS THE AREA BY AN EAST/NORTHEASTWARD MOVING SURFACE LOW. MONDAY...THE HEAVIEST SNOW AMOUNTS LOOK TO TAKE PLACE MONDAY MORNING IN THE 12-18Z WINDOW. THIS WILL BE THE TIME WHEN THE H50 LOW TRAVERSES THE AREA. THIS LOW LOOKS TO CUT THROUGH THE SOUTH AND ROLLING PLAINS...BRINGING HEAVY SNOW AT TIMES ON ITS NORTHWEST SIDE IN VICINITY OF THE DEFORMATION ZONE. ISENTROPIC ANALYSIS SHOWS ABUNDANT LIFT HERE WHERE A TROWAL AXIS WILL WRAP AROUND THE LOW ENCOMPASSING THE EXTREME SOUTHERN PANHANDLE AND NORTHERN/CENTRAL SOUTH/ROLLING PLAINS. IN ADDITION...EXTREMELY IMPRESSIVE 12 HOUR H50 HEIGHT FALLS OF NEAR 200 METERS WILL TAKE PLACE BY AROUND 12Z...FURTHER OWING TO THE SYSTEM/S INTENSITY. WITH THE CONTINUED TRENDING FOR THE LOW TO MOVE FARTHER AND FARTHER SOUTH...HAVE INCLUDED THE TOP THREE ROWS OF COUNTIES IN THE BLIZZARD WARNING IN EFFECT FROM 9 PM SUNDAY EVENING TO 6 PM MONDAY EVENING. BLOWING SNOW WILL COMMENCE OVERNIGHT ACROSS THE CENTRAL TO WESTERN PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS AS WINDS RAMP UP WITH PASSAGE OF THE POLAR FRONT. THIS WILL CONTINUE THROUGHOUT THE AFTERNOON ACROSS THE AREA AFFECTED BY THE BLIZZARD WARNING...AS WINDS OF UP TO 35 TO 45 MPH COMBINE WITH GUSTS UPWARDS OF 60 MPH AT TIMES. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 6 INCHES AND ABOVE ACROSS THE EXTREME SOUTHERN PANHANDLE...TO 3 TO 6 INCHES ACROSS THE NORTHERN TO CENTRAL SOUTH AND ROLLING PLAINS. THE MORE SOUTHERN TRACK ALSO SEEMS TO WARRANT AN ADVISORY FOR YOAKUM TO STONEWALL COUNTIES GIVEN THE STRENGTH OF THE LOW AND ASSOCIATED WRAP AROUND SNOWFALL. TOTAL SNOWFALL AMOUNT HERE WILL BE IN THE 1 TO 3 INCH BALLPARK. WINDS WILL LIKELY REACH ADVISORY LEVEL CRITERIA HERE AS WELL...BUT WILL JUST MENTION THIS IN THE WINTER WEATHER ADVISORY PRODUCT TO AVOID MULTIPLE HEADLINES AND CONFUSION. OVERALL...EXPECT A RAW DAY WITH TEMPERATURES IN THE 30S...OVERCAST SKIES...AND BLOWING SNOW. LONG TERM... AS THE UPPER LOW EXITS TO THE EAST MONDAY EVENING...WRAP AROUND MOISTURE WILL KEEP A CHANCE OF SNOW GOING ACROSS OUR NE ZONES UNTIL ABOUT MIDNIGHT. SNOWFALL RATES AND WIND SPEEDS WILL BE DECREASING SO AT THIS TIME WE ANTICIPATE THE HIGHLIGHTS ENDING AT 0Z. BRIEF SHORTWAVE RIDGING WILL FOLLOW ON TUESDAY WITH WARMER TEMPS...BUT WE HAVE UNDERCUT GUIDANCE FOR MOST OF THE AREA TO ACCOUNT FOR THE EXPECTED SNOW COVER AND MELTING. THE NEXT SHORTWAVE TROUGH AND COLD FRONT WILL ARRIVE ON WEDNESDAY. THIS OPEN WAVE SHOULD NOT HAVE MUCH IN THE WAY OF SENSIBLE IMPACTS ASIDE FROM SOME INCREASED MID-LVL CLOUD COVER AND KEEPING TEMPS PRETTY FLAT...HIGHS IN THE 40S. COOL AND DRY NORTH TO NORTHWEST FLOW WILL CONTINUE RIGHT INTO NEXT WEEKEND. IN FACT THE FLOW BECOMES NEARLY DUE NORTHERLY BY FRIDAY WITH ANOTHER COOL SURGE. SOME LIGHT PRECIP MAY BE POSSIBLE FRIDAY BUT RIGHT NOW CHANCES APPEAR SLIM. THE GFS PROGGED HIGH TEMPS OF 60S AND 70S SAT AND SUN LOOK SUSPECT IN THIS PATTERN AND WE/LL KEEP TEMPS ON THE COOL SIDE OF GUIDANCE/CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 33 14 41 20 / 100 60 0 0 10 TULIA 25 32 15 40 22 / 100 90 10 0 10 PLAINVIEW 27 32 19 41 25 / 90 80 10 0 10 LEVELLAND 27 34 23 53 25 / 70 50 0 0 10 LUBBOCK 28 34 24 50 26 / 70 70 0 0 10 DENVER CITY 29 40 26 56 28 / 30 30 0 0 0 BROWNFIELD 29 36 26 54 27 / 40 30 0 0 0 CHILDRESS 32 33 22 41 26 / 70 100 40 0 10 SPUR 32 37 27 49 29 / 40 70 0 0 10 ASPERMONT 35 39 29 54 29 / 40 50 10 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ039>044. BLIZZARD WARNING UNTIL 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>038. && 07
Hazardous weather outlook, Feb 24, 3:38 PM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CST SUN FEB 24 2013 TXZ021>044-252145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN THE SOUTHEAST LOW ROLLING PLAINS. SOME THUNDERSTORMS IN THIS AREA MAY BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE POSSIBLE. WINTER WEATHER A COLD FRONT WILL COMBINE WITH A SIGNIFICANT WINTER STORM SYSTEM TO PRODUCE ACCUMULATING SNOW INITIALLY IN THE FAR SOUTHWEST TEXAS PANHANDLE THIS EVENING...THEN SPREADING OVER THE NORTHERN SOUTH PLAINS LATER TONIGHT. PERIODS OF HEAVY SNOW ALONG WITH STRONG NORTHERLY WINDS WILL CREATE BLIZZARD CONDITIONS IN THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. THE HEAVIEST SNOW ACCUMULATIONS OVERNIGHT OF 2 TO 4 INCHES ARE MOST LIKELY ROUGHLY NORTH OF A LINE FROM MULESHOE...TO SILVERTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BLIZZARD CONDITIONS WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE FAR SOUTHERN PANHANDLE AND NORTHERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS ON MONDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE MOST LIKELY GENERALLY ALONG AND NORTH OF HIGHWAY 70 FROM MULESHOE EAST TO PLAINVIEW...FLOYDADA AND PADUCAH...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FARTHER SOUTH...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AS FAR SOUTH AS A ROUGHLY WEST TO EAST LINE FROM COCHRAN TO KING COUNTIES. COMBINED WITH INTENSIFYING NORTH WINDS OF 35 TO 45 MPH WITH SOME GUSTS NEAR 60 MPH OVER ALL OF THE OUTLOOK AREA...BLOWING AND DRIFTING SNOW WILL CREATE WIDESPREAD TRAVEL DIFFICULTIES. TREES AND POWER LINES WILL BECOME STRESSED BY THE SNOW AND STRONG WINDS POSSIBLY LEADING TO SOME POWER OUTAGES. TRAVEL IS NOT RECOMMENDED ESPECIALLY IN THE FAR SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS WHERE WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING OF SNOW IS LIKELY. CONDITIONS WILL IMPROVE FROM WEST TO EAST MONDAY EVENING AS THE WINTER STORM EXITS THE REGION. THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 24, 10:06 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 1 W JAYTON 33.25N 100.59W
02/24/2013 E1.25 INCH KENT TX LAW ENFORCEMENT
AT THE INTERSECTION OF HYWY 380 AND 70... RECEIVED
QUARTER AND HALF-DOLLAR SIZED HAIL.
&&
EVENT NUMBER LUB1300019
FBLocal storm report, Feb 24, 10:08 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CST SUN FEB 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL JAYTON 33.25N 100.57W
02/24/2013 E1.00 INCH KENT TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1300020
FBLocal storm report, Feb 25, 2:40 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
240 AM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM SNOW TULIA 34.54N 101.77W
02/25/2013 E3.0 INCH SWISHER TX POLICE DEPT
REPORTING NEAR-BLIZZARD CONDITIONS IN HEAVY SNOW AND
DEEP DRIFTS WITH NO ESTIMATE ON DEPTH
&&
EVENT NUMBER LUB1300021
JORDANThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 41 min |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.